Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had dengue fever. Suffering from purpura, bleeding. Can I take Defcort for this issue?

I GOT DENGUE FEVER AT THE END OF OCT 2012 NOW I HAVE PERPURA AND BLEEDING FROM IT AND I FEEL TIRED AND SLEEPY AND I HAVE BODY PAIN MY AGE IS 17 CAN I TAKE DEFCORT 6 MG TABLET SOME SAYS STEROIDS ARE NOT GOOD FOR HEALTH SO I AM VERY MUCH CONFUSED SO I AM NOT STARTED THE TREATMENT PLEASE HELP ME MY EMAIL IS sapchihari@ WWW.WWWW.WW
Asked On : Tue, 9 Apr 2013
Answers:  3 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query. Dengue is of four type and lab test confirm whether pt have dengue or not . Normal count of platelets are 150,000 - 450,000. Mere decrease of platelets count is not an indication of dengue . Thrombocytopenic purpura and thrombocytopenia are two diseases where there is increase, decrease amount of platelets ,these are blood disorders and usually in mild form, so don't bother about these. Deflazacort is a steroid and doses varies from 6-30 mg /day according to the condition of patient. In your case you can take defcort 6mg for 5-6 day, it will not harm ,but long term use of steroids are dangerous so be cautious. Good luck for speedy recovery. Dr. HET.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

If it is dengue NOW and you have purpura / bleeding - it is an ominous sign. You must be admitted to a hospital for observation and assistance - until things settle down...It is risky / dangerous - taking self medication and staying at home...
If it was dengue BEFORE - not now - You have to see a Haematologist and get investigated for the purpura. Steroids are dangerous / have several side effects / should never be taken without medical advice and supervision / should be tapered at the earliest possible time...
Consult your doctor...It is a double edged sword / handled properly, it has great benefits...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 9 Apr 2013
I find this answer helpful
OBGYN Dr. Richa Agarwal's  Response
hi,
you had dengue 6 months back,now you developed bleeding problem.that is because of after effect of dengue.you should go for platelet count and blood test.you should rule out dengue hemorrhagic fever.before taking steroid you should rule out the cause,if it is because of dengue your symptoms not relieved by steroid.
take care
regards
dr. Richa
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor